How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42339
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

My 23 yr old son has been on levofloxin and also prednisone

Customer Question

My 23 yr old son has been on levofloxin and also prednisone for 7 days for pneumonia . Today he woke up with severe pain in his legs from top of thighs to feet .could this be a reaction from the meds possibly?
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. SH replied 5 months ago.

Hi there.
Thank you for your question.
I am Dr. SH and will be helping you out with your concerns today.

Expert:  Dr. SH replied 5 months ago.

Yes this could, very well, be a side effect of the levofloxacin that he is on.

I would strongly recommend that you let his doctor know.

If he has already improved and has no symptoms a seven day course of an antibiotic and steroid may be good enough.

This session is open for any further questions that you may have.
I would appreciate it if you rate me by clicking on one of the rating options at your end on the top right hand corner as that is the only way we, the experts, are credited on here for helping you out.
Kindest regards

Customer: replied 5 months ago.
Well the biggest concern is that he was in the sun as well as consuming alcohol yesterday. Should we be concerned of any further reactions due to these facts? If so what reactions?Is there anything we should look for symptom wise?Thank you for you time concerning things matter!
Customer: replied 5 months ago.
Should we be consider or look for signs of blood clots? Can this drug cause such or is known to do so?
Expert:  Dr. SH replied 5 months ago.

Well, quinolones like levofloxacin can cause one to have muscle and tendon problems so worsening pain is what you should look for.

Being in the sun all day and consuming alcohol certainly will not help and something that he should avoid.

If it were a clot in the leg in the veins of the legs then his leg would have been swollen.

This drug does not cause blood clots.

Expert:  Dr. David replied 5 months ago.


Related Medical Questions